Flood, Warrick
- When
- February 1, 12:00 AM CST to February 5, 5:30 AM CST
- Where
- Warrick County, 2.82 mi SW of Dayville to 2.5 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.920, -87.355
T. Myers at midnight February 1st, continuing into the first week of February as drier weather allowed floodwaters to recede.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Well above normal rainfall along the Ohio River Valley in January led to rising rivers, with flood stage exceeded slightly at Newburgh Dam and Mount Vernon late January, and J.T. Myers at midnight February 1st, continuing into the first week of February as drier weather allowed floodwaters to recede. Minor flooding resulted in very limited impacts in bottomland areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 31, 11:26 PM CST, 34 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 1126 PM CST Wed Jan 31 2024 .KEY MESSAGES... - Well above normal temperatures are expected with high temperatures near 60 degrees Friday and Saturday. - Rain returns to the forecast late Saturday night through Monday, with the best chances and best cumulative rainfall totals across southern portions of southeast Missouri and western Kentucky. && .UPDATE... Issued at 1126 PM CST Wed Jan 31 2024 Updated for the 06Z TAF issuance. && .DISCUSSION... Issued at 100 PM CST Wed Jan 31 2024 The near term forecast challenge remains the ongoing clouds/clearing trends. A wedge of drier relative air at 925 mb poked down like a spoke across the central FA today, and with assistance from the ridge influenced clearing in the Ozarks, we saw them work together for a differential heating shrinkage of all but the far eastern FA in terms of cloudiness. H5 heights around 570 DM correlate with the back edge of clouds/distinct clearing, and should be moving into the east by the end of the day. We think clouds there will depart as the ridge takes over, but as the nightly inversion sets up, it's possible some cover may be extended on our eastern border. It'll be a tricky call best monitored w/time. By tmrw, we're all seeing ample sunshine and the warmup really gets going. The Grand DESI indicates a good chance for 60F or higher being reached by mid afternoon across the southern half of the FA both Friday and Saturday. We might even see it reached in the Ozarks as early as Thursday. Our next rain system has been followed closely via model evolution and the 12Z trend is a little slower and a little further south with its track/movement. This translates to slightly lower pops overall, and lower qpf with amounts basically cut into by a third or so...nestling at about a half inch in our southern MO Ozarks, tapering to just shy of a quarter inch from CGI-PAH-HOP, with negligibly scant amounts north and east of that line. This is an aggressive shift that may yet wobble back a little, but either way, we're looking at a manageable light rain event for the beginning of the new week. And with the approach and passage of this system, we'll see highs/lows return to more seasonal 50s/30s the first half of next week. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1124 PM CST Wed Jan 31 2024 VFR conditions expected through the end of the period. High clouds will build in later in the morning and through the day. Winds will remain light and variable overnight and will pick up later in the morning out of the southwest. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...SHAWKEY DISCUSSION...ATL AVIATION...SHAWKEY
Hazardous Weather Outlook National Weather Service Paducah KY 310 AM CST Wed Jan 31 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-010915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 310 AM CST Wed Jan 31 2024 /410 AM EST Wed Jan 31 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight River levels along the Ohio River are rising towards minor flood stage at several locations. Consult the river flood warnings for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Minor flooding along portions of the Ohio River is projected to occur at several gages from the middle of the week through at least the weekend. Consult the river flood warnings for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2024Every state in 2024This day in weather historyWarnings in Indiana, February 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1161656, 1161657, 1161658.